Kansas, 2007

Flood and Heavy Rain in Kansas, June 13, 2007

June 13, 2007 · NWS DDC · 2 events in 1 county or zone

Overnight thunderstorms dropped heavy rain in Ellis county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$12,000
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DDC wrote it up.

Overnight thunderstorms dropped heavy rain in Ellis county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 13, 2:27 AM CST, 8 hours 3 minutes earlier.

Area forecast discussion, Jun 13, 2:27 AM CST, 8 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
327 AM CDT WED JUN 13 2007

.DISCUSSION...

DAYS 1-2...

FORECAST CHALLENGES CONTINUE TO BE FLOODING POTENTIAL ESPECIALLY
IN THE EAST CWA, THEN RAINFALL AMOUNTS AND CHANCES ELSEWHERE.

UPPER LOW AND TROUGH WILL MOVE VERY SLOWLY INTO WESTERN KANSAS
TODAY THEN ALMOST STALL OUT INTO THURSDAY. WITH COPIOUS AMOUNT OF
DEEP LAYER MOISTURE AVAILABLE, UPWARD LIFT, UPPER DIFFLUENCE, AND
LOW LEVEL CONVERGENCE ALONG THE WEAK COLD FRONT, WILL CONTINUE
THE FLOOD WATCH FROM COLDWATER TO NESS CITY AND EAST INTO THURSDAY
EVENING OR 00Z FRIDAY. WIDESPREAD RAINFALL AMOUNTS COULD RANGE
FROM 1 TO 3 INCHES. MODELS DISAGREE ON EXACTLY WHERE THE BEST
UPPER DYNAMICS WILL PLAY OUT AND THEREFORE DIFFER ON THE PLACEMENT
OF THE HIGH QPF, SO WILL BE MORE GENERAL IN AREA OF BEST QPF JUST
AHEAD OF UPPER LOW AND ALONG UPPER DIFFLUENT REGION. ALSO USED
HPC FORECAST IN PART WHICH ALSO SHOWS HIGHEST POTENTIAL OF
EXCESSIVE RAINFALL IN THE NORTHEAST CWA. LATER SHIFT MAY NEED TO
ADJUST AS NEEDED DEPENDING ON JUST WHERE EVERYTHING COMES
TOGETHER. OTHERWISE LESSER QPF EXPECTED IN THE SOUTHWEST CORNER.

HIGH TEMPERATURES SHOULD BE ONLY IN THE MID TO UPPER 70S INTO
THURSDAY WITH LOTS OF CLOUDS AND RAINFALL. OVERNIGHT LOWS IN THE
LOW TO MID 60S LOOK REASONABLE. WINDS WILL BE LIGHT ACROSS MUCH OF
WESTERN KANSAS AS COLD FRONT STALLS OUT IN THE WEST AND UPPER LOW
SLOWS.

DAYS 3-7...

THE MODELS HINTED AT A SLOWER SOLUTION A COUPLE OF DAYS AGO
WITH THE UPPER LOW AND THEN BACKED OFF. NOW IT APPEARS THAT THE
UPPER LOW WILL LINGER FOR SEVERAL DAYS ACROSS OK/KS. I EXTENDED POPS
INTO FRIDAY FOR THIS REASON. ISOLATED STORMS MAY OCCUR ON SAT/SUN,
BUT THIS WILL PROBABLY NOT BE WIDESPREAD. A SHORTWAVE TROUGH
AND ASSOCIATED SFC FRONT WILL APPROACH BY MONDAY WITH ANOTHER
CHANCE FOR STORMS. NO MAJOR CHANGES WERE MADE.

&&

.AVIATION...

STRATUS WILL LIKELY DEVELOP AS FAR WEST AS DODGE CITY BY 12Z
WITH CIGS AS LOW AS 3-500FT. THIS WILL GRADUALLY ERODE BY
MID-MORNING. THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND
BECOME WIDESPREAD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  77  62  77  63 /  60  70  70  50
GCK  75  60  77  61 /  60  70  50  40
EHA  77  57  78  59 /  30  40  40  40
LBL  77  60  77  61 /  40  60  50  40
HYS  76  62  76  63 /  60  80  80  50
P28  81  64  79  66 /  60  80  80  60

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
EVENING FOR KSZ030-031-045-046-065-066-079>081-089-090.

&&

FN06/24
Hazardous weather outlook, Jun 13, 2:55 AM CST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
355 AM CDT WED JUN 13 2007

KSZ043-044-061>064-074>078-084>088-140900-
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-
GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-
355 AM CDT WED JUN 13 2007 /255 AM MDT WED JUN 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AS THE DAY
PROGRESSES. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED, HOWEVER
SOME MAY BE CAPABLE OF SMALL HAIL, STRONG WINDS TO 4O OR 50 MPH,
AND VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MORE THUNDERSTORMS ARE EXPECTED INTO FRIDAY THEN ANOTHER CHANCE
ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT, HOWEVER RAINFALL
REPORTS WILL BE APPRECIATED.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-031-045-046-065-066-079>081-089-090-140900-
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-
COMANCHE-BARBER-
355 AM CDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH HAS BEEN EXTENDED INTO THURSDAY EVENING. SCATTERED
THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE DAY PROGRESSES.
LOCALLY HEAVY RAINFALL COULD LEAD TO FLOODING WITH 1 TO 3 OR MORE
INCHES POSSIBLE INTO THURSDAY EVENING. SOME OF THESE THUNDERSTORMS
COULD ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 4O OR 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MORE THUNDERSTORMS ARE EXPECTED INTO FRIDAY THEN ANOTHER CHANCE
ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT, HOWEVER
RAINFALL REPORTS WILL BE APPRECIATED.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood, 1 heavy rain. Local standard time, as filed.

Flood, Ellis

When
June 13, 10:30 AM CST to 1:30 PM CST
Where
Ellis County, 3.3 mi WNW of Emmeram
Cause
Heavy Rain
Crop damage
$12,000
Reported by
Emergency Manager
Coordinates
38.980, -99.190

Codell Road northeast of Hays was closed due to flooding. The north fork of Big Creek was rising fast so sand bagging was being done near a bridge near Victoria.

Heavy Rain, Ellis

When
June 13, 11:00 AM CST
Where
Ellis County, 2.56 mi WNW of Emmeram
Reported by
COOP Observer
Coordinates
38.990, -99.170

Rainfall of 4.65 inches fell overnight and early in the morning.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45224, 45225.